Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Episodes of difficulty in sleep followed by tinnitus, increased heart rate, affected speech, pressure above the roof of mouth and Adam's apple. Considerable relief with Verapamil, B-12 shots. What else can be done?

I am originally from North Europe. I have had episodes for over 20 years and nothing helped and I had no diagnosis. I lie in bed and can‘t sleep. With time I start to get tinnitus . My heart rate increases and I become hyper. Then something happens in my head. My speech is always affected, accent increases and my choice of words changes. Get confused easily. Coherent but not connecting. Feel some of my abilities were taken away. I don‘t really know what is a normal baseline for my abilities during episodes. Kind a like I have to rediscover my self. Usually associated with pressure above the roof of my mouth (what I would call base of brain for lack of better words), and/or pressure or pain in the Adams apple. Overexerting my self as well as drinking can also bring it on. Few years ago one neurologist here in Oklahoma put me on Verapamil (1-2 tables a day to help blood flow in brain)and it has helped me significantly. It has cut down the duration of the episodes from 3-6 weeks to 6-7 days. I have also began to take B 12 vitamin shots and they seem to help my condition also.
Asked On : Fri, 6 Jul 2012
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response

Welcome to HealthcareMagic Public Forum

From your description possible causes of your suffering in order of preference:
-Hypertension: as you are responding to verapamil
-Anxiety episodes: need assessment by psychiatrist
-Alcohol use increase problem in long term, so it is better to stop its use.
-B12 deficiency: it lead to anxiety and depression.

If problem is very severe and leading to frequent interpersonal problems, then for assessment and treatment, you can visit specialist like psychiatrist.

I hope this information has been both informative and helpful for you.
Wish you Good Health.

Dr. Ashish Mittal
Answered: Sat, 27 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor